Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Nov 10, 2011, 2:50 PM PST for 6 counties in Idaho. It took effect at Nov 11, 2011, 1:00 PM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 2:50 PM PST (22:50 UTC)
- In effect from
- Nov 11, 2011, 1:00 PM PST
- Expired
- Nov 12, 2011, 8:32 AM PST
- In force
- 20 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 84 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918 WWUS46 KOTX 102250 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 250 PM PST THU NOV 10 2011 ...HEAVY SNOW AND BLOWING SNOW IN THE IDAHO PANHANDLE MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING... .A FAST MOVING STORM SYSTEM WILL DROP OUT OF BRITISH COLUMBIA FRIDAY WITH SNOW DEVELOPING IN THE MOUNTAINS AHEAD OF IT. MODERATE SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AS EARLY AS FRIDAY AFTERNOON OVER NORTH IDAHO AND DURING THE EVENING OVER THE CENTRAL IDAHO PANHANDLE. WINDY AND GUSTY CONDITIONS WILL ALSO ACCOMPANY THIS STORM. THE COMBINATION OF A SHORT PERIOD OF HEAVY SNOWFALL WITH GUSTY WINDS WILL BRING BLOWING SNOW AND WILL MAKE TRAVEL TREACHEROUS. IDZ001-004-110700- /O.UPG.KOTX.WS.A.0008.111111T2100Z-111112T1800Z/ /O.NEW.KOTX.WS.W.0014.111111T2100Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 250 PM PST THU NOV 10 2011 ...WINTER STORM WARNING IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS. ONE TO 3 INCHES POSSIBLE IN THE NORTHERN VALLEYS. * ELEVATION: HEAVIEST ACCUMULATIONS ABOVE 4000 FEET. SNOW LEVELS WILL DROP TO VALLEY FLOORS FRIDAY EVENING. * TIMING: LIGHT SNOW WILL DEVELOP EARLY FRIDAY AFTERNOON. SNOW WILL INTENSIFY BY LATE AFTERNOON...WITH A PERIOD OF HEAVY SNOW LIKELY FOR FOUR TO SIX HOURS. SNOW WILL TAPER TO SNOW SHOWERS BY SATURDAY MORNING. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 20 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN EXPOSED AREAS. * IMPACTS: TRAVEL ACROSS THE MOUNTAINS WILL LIKELY BECOME VERY DANGEROUS FRIDAY AFTERNOON AND EVENING AS HEAVY SNOW AND BLOWING SNOW WILL MAKE SNOW REMOVAL EFFORTS DIFFICULT. MOUNTAIN RECREATION...INCLUDING HUNTING...SHOULD BE WRAPPED UP EARLY FRIDAY IN ADVANCE OF THE STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
7 follow-up statements
928 WWUS46 KOTX 110602 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1002 PM PST THU NOV 10 2011 ...HEAVY SNOW AND BLOWING SNOW IN THE IDAHO PANHANDLE MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING... .A FAST MOVING STORM SYSTEM WILL DROP OUT OF BRITISH COLUMBIA FRIDAY WITH SNOW DEVELOPING IN THE MOUNTAINS AHEAD OF IT. MODERATE SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AS EARLY AS FRIDAY AFTERNOON OVER NORTH IDAHO AND DURING THE EVENING OVER THE CENTRAL IDAHO PANHANDLE. WINDY AND GUSTY CONDITIONS WILL ALSO ACCOMPANY THIS STORM. THE COMBINATION OF A SHORT PERIOD OF HEAVY SNOWFALL WITH GUSTY WINDS WILL RESULT IN BLOWING SNOW AND WILL MAKE TRAVEL TREACHEROUS. IDZ001-004-111615- /O.CON.KOTX.WS.W.0014.111111T2100Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 1002 PM PST THU NOV 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 1 PM FRIDAY TO 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS. ONE TO 3 INCHES POSSIBLE IN THE NORTHERN VALLEYS. * ELEVATION: HEAVIEST ACCUMULATIONS ABOVE 4000 FEET. SNOW LEVELS WILL DROP TO VALLEY FLOORS FRIDAY EVENING. * TIMING: LIGHT SNOW WILL DEVELOP EARLY FRIDAY AFTERNOON. SNOW WILL INTENSIFY BY LATE AFTERNOON...WITH A PERIOD OF HEAVY SNOW LIKELY FOR FOUR TO SIX HOURS. SNOW WILL TAPER TO SNOW SHOWERS BY SATURDAY MORNING. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 20 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN EXPOSED AREAS. * IMPACTS: TRAVEL ACROSS THE MOUNTAINS WILL LIKELY BECOME VERY DANGEROUS FRIDAY AFTERNOON AND EVENING AS HEAVY SNOW AND BLOWING SNOW WILL MAKE SNOW REMOVAL EFFORTS DIFFICULT. THOSE INVOLVED IN OUTDOOR RECREATION IN THE MOUNTAINS SHOULD TAKE PRECAUTIONS AND BE PREPARED FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
118 WWUS46 KOTX 111248 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 448 AM PST FRI NOV 11 2011 ...HEAVY SNOW AND BLOWING SNOW IN THE IDAHO PANHANDLE MOUNTAINS THIS AFTERNOON THROUGH SATURDAY MORNING... .A FAST MOVING STORM SYSTEM AND COLD FRONT WILL DROP OUT OF BRITISH COLUMBIA LATER TODAY. MODERATE SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AS EARLY AS THIS AFTERNOON OVER NORTH IDAHO AND DURING THE EVENING OVER THE CENTRAL IDAHO PANHANDLE. WINDY CONDITIONS WILL ALSO ACCOMPANY THIS STORM. THE COMBINATION OF BRIEF HEAVY SNOWFALL WITH GUSTY WINDS WILL RESULT IN BLOWING SNOW AND WILL MAKE TRAVEL CONDITIONS TREACHEROUS OVER THE MOUNTAIN PASSES. IDZ001-004-120030- /O.CON.KOTX.WS.W.0014.111111T2100Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 448 AM PST FRI NOV 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS. 1 TO 2 INCHES POSSIBLE IN THE VALLEYS. * ELEVATION: HEAVIEST ACCUMULATIONS ABOVE 4000 FEET. SNOW LEVELS WILL DROP TO VALLEY FLOORS THIS EVENING. * TIMING: LIGHT SNOW WILL DEVELOP EARLY THIS AFTERNOON NEAR THE CANADIAN BORDER. SNOW WILL INTENSIFY BY LATE AFTERNOON...WITH A PERIOD OF HEAVY SNOW LIKELY FOR FOUR TO SIX HOURS. SNOW WILL TAPER TO SNOW SHOWERS LATE TONIGHT INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 20 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN EXPOSED AREAS. * IMPACTS: TRAVEL ACROSS THE MOUNTAINS WILL LIKELY BECOME VERY DANGEROUS BY LATE THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS HEAVY SNOW AND BLOWING SNOW WILL MAKE SNOW REMOVAL EFFORTS DIFFICULT. THOSE INVOLVED IN OUTDOOR RECREATION IN THE MOUNTAINS SHOULD TAKE PRECAUTIONS AND BE PREPARED FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
008 WWUS46 KOTX 111835 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1035 AM PST FRI NOV 11 2011 ...HEAVY SNOW AND BLOWING SNOW IN THE IDAHO PANHANDLE MOUNTAINS THIS AFTERNOON THROUGH SATURDAY MORNING... .A FAST MOVING STORM SYSTEM HAS DROPPED DOWN FROM BRITISH COLUMBIA TODAY. MODERATE SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AS EARLY AS THIS AFTERNOON OVER NORTH IDAHO AND DURING THE EVENING OVER THE CENTRAL IDAHO PANHANDLE. WINDY CONDITIONS WILL ALSO ACCOMPANY THIS STORM. THE COMBINATION OF BRIEF HEAVY SNOWFALL WITH GUSTY WINDS WILL RESULT IN BLOWING SNOW AND WILL MAKE TRAVEL CONDITIONS TREACHEROUS OVER THE MOUNTAIN PASSES. IDZ001-004-120245- /O.CON.KOTX.WS.W.0014.111111T2100Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 1035 AM PST FRI NOV 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS. 1 TO 2 INCHES POSSIBLE IN THE VALLEYS. * ELEVATION: HEAVIEST ACCUMULATIONS ABOVE 4000 FEET. SNOW LEVELS WILL DROP TO VALLEY FLOORS THIS EVENING. * TIMING: LIGHT SNOW WILL DEVELOP EARLY THIS AFTERNOON NEAR THE CANADIAN BORDER. SNOW WILL INTENSIFY BY LATE AFTERNOON... WITH A PERIOD OF HEAVY SNOW LIKELY FOR FOUR TO SIX HOURS. SNOW WILL TAPER TO SNOW SHOWERS LATE TONIGHT INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 20 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN EXPOSED AREAS. * IMPACTS: TRAVEL ACROSS THE MOUNTAINS WILL LIKELY BECOME VERY DANGEROUS BY LATE THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS HEAVY SNOW AND BLOWING SNOW WILL MAKE SNOW REMOVAL EFFORTS DIFFICULT. THOSE INVOLVED IN OUTDOOR RECREATION IN THE MOUNTAINS SHOULD TAKE PRECAUTIONS AND BE PREPARED FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
204 WWUS46 KOTX 112203 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 203 PM PST FRI NOV 11 2011 ...HEAVY SNOW AND BLOWING SNOW IN THE IDAHO PANHANDLE MOUNTAINS THIS AFTERNOON THROUGH SATURDAY MORNING... .A FAST MOVING STORM SYSTEM HAS DROPPED DOWN FROM BRITISH COLUMBIA TODAY. MODERATE SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AS EARLY AS THIS AFTERNOON OVER NORTH IDAHO AND DURING THE EVENING OVER THE CENTRAL IDAHO PANHANDLE. WINDY CONDITIONS WILL ALSO ACCOMPANY THIS STORM. THE COMBINATION OF BRIEF HEAVY SNOWFALL WITH GUSTY WINDS WILL RESULT IN BLOWING SNOW AND WILL MAKE TRAVEL CONDITIONS TREACHEROUS OVER THE MOUNTAIN PASSES. IDZ001-004-120615- /O.CON.KOTX.WS.W.0014.000000T0000Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 203 PM PST FRI NOV 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS. 1 TO 2 INCHES POSSIBLE IN THE VALLEYS. * ELEVATION: ABOVE 4000 FEET. * TIMING: LIGHT SNOW HAS DEVELOPED NEAR THE CANADIAN BORDER. SNOW WILL INTENSIFY BY LATE AFTERNOON... WITH A PERIOD OF HEAVY SNOW LIKELY FOR FOUR TO SIX HOURS. SNOW WILL TAPER TO SNOW SHOWERS LATE TONIGHT INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 20 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN EXPOSED AREAS. * IMPACTS: TRAVEL ACROSS THE MOUNTAINS WILL LIKELY BECOME VERY DANGEROUS BY LATE THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS HEAVY SNOW AND BLOWING SNOW WILL MAKE SNOW REMOVAL EFFORTS DIFFICULT. THOSE INVOLVED IN OUTDOOR RECREATION IN THE MOUNTAINS SHOULD TAKE PRECAUTIONS AND BE PREPARED FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
308 WWUS46 KOTX 120639 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1039 PM PST FRI NOV 11 2011 ...HEAVY SNOW AND BLOWING SNOW IN THE IDAHO PANHANDLE MOUNTAINS TONIGHT THROUGH SATURDAY MORNING... .A FAST MOVING STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. MODERATE SNOW WILL CONTINUE TO DEVELOP OVER NORTHEAST WASHINGTON AND NORTH IDAHO OVERNIGHT. WINDY CONDITIONS WILL ALSO ACCOMPANY THIS STORM. THE COMBINATION OF BRIEF HEAVY SNOWFALL WITH GUSTY WINDS WILL RESULT IN BLOWING SNOW AND WILL MAKE TRAVEL CONDITIONS TREACHEROUS OVER THE MOUNTAIN PASSES. IDZ001-004-121445- /O.CON.KOTX.WS.W.0014.000000T0000Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 1039 PM PST FRI NOV 11 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: 6 TO 10 INCHES IN THE MOUNTAINS. 1 TO 2 INCHES POSSIBLE IN THE VALLEYS. * ELEVATION: ABOVE 4000 FEET. * TIMING: LIGHT SNOW HAS STARTED AND WILL INTENSIFY TONIGHT... WITH A PERIOD OF HEAVY SNOW LIKELY FOR FOUR TO SIX HOURS OVERNIGHT. SNOW WILL TAPER TO SNOW SHOWERS LATE TONIGHT INTO EARLY SATURDAY MORNING. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 20 TO 30 MPH...WITH GUSTS TO NEAR 50 MPH POSSIBLE IN EXPOSED AREAS. * IMPACTS: TRAVEL ACROSS THE MOUNTAINS WILL LIKELY BECOME VERY DANGEROUS AND CONTINUE INTO THE NIGHT AS HEAVY SNOW AND BLOWING SNOW WILL MAKE SNOW REMOVAL EFFORTS DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
715 WWUS46 KOTX 121209 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 409 AM PST SAT NOV 12 2011 ...ACCUMULATING SNOW THROUGH MID MORNING IN THE IDAHO PANHANDLE... IDZ001-004-121800- /O.CON.KOTX.WS.W.0014.000000T0000Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 409 AM PST SAT NOV 12 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SNOW ACCUMULATIONS: FROM 4 AM THROUGH 10 AM...AN ADDITIONAL 1 TO 2 INCHES IS EXPECTED IN THE MOUNTAINS. UP TO AN INCH OF ADDITIONAL SNOW IS EXPECTED IN THE VALLEYS. STORM TOTALS FOR THE MOUNTAINS ABOVE 4000 FEET WILL BE 6 TO 10 INCHES. * ELEVATION: WET ACCUMULATIONS WILL BE POSSIBLE DOWN TO THE VALLEY FLOORS...BUT THE MOST TREACHEROUS DRIVING CONDITIONS WILL BE ABOVE 4000 FEET. * TIMING: LIGHT SNOW WILL DIMINISH THIS MORNING. ADDITIONAL ACCUMULATIONS WILL LIKELY OCCUR BEFORE 10 AM. * LOCATIONS INCLUDE: MOST TREACHEROUS DRIVING CONDITIONS ABOVE 4000 FEET INCLUDING SCHWEITZER MOUNTAIN ROAD...MULLAN... LOOKOUT PASS * WINDS: SOUTHWEST 10 TO 20 MPH...WITH GUSTS TO NEAR 30 MPH POSSIBLE ON MOUNTAIN RIDGE TOPS. * IMPACTS: DRIVING WILL BE HAZARDOUS ON INTERSTATE 90 FROM MULLAN TO LOOKOUT PASS. SCHWEITZER MOUNTAIN ROAD ABOVE 4000 FEET WILL ALSO BE TREACHEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET MEANS THAT TRAVEL THROUGH THE MOUNTAINS WILL BE DANGEROUS. EVEN THOUGH ROAD CONDITIONS MAY BE GOOD IN THE VALLEYS AND LOW ELEVATIONS...DRIVING ACROSS THE PASSES WILL BE TREACHEROUS. && $$
619 WWUS46 KOTX 121632 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 832 AM PST SAT NOV 12 2011 IDZ001-004-121745- /O.CAN.KOTX.WS.W.0014.000000T0000Z-111112T1800Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...SCHWEITZER MOUNTAIN ROAD... MULLAN...LOOKOUT PASS 832 AM PST SAT NOV 12 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THE WIDESPREAD SNOW HAS ENDED ACROSS THE CENTRAL IDAHO PANHANDLE MOUNTAINS. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH LATE THIS MORNING. ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE LIGHT AND VARIABLE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 2:40 PM PST, 10 minutes earlier.
Area forecast discussion, Nov 10, 2:40 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
240 PM PST Thu Nov 10 2011
.SYNOPSIS...
The weather will dramatically deteriorate over the next 24 hours
as a strong cold front plows through the region during the day on
Friday. This front will bring heavy mountain snow
accumulations...with mixed precipitation...windy and gusty
conditions in the Columbia Basin. A second storm will bring
minor snow accumulations to the valleys and the eastern Columbia
Basin on Saturday. An active autumn pattern will continue to
bring occasional storms through the region through next week.
&&
.DISCUSSION...
Tonight...With a flat ridge aloft and surface high pressure over
Idaho tonight will feature benign but continued cool weather
conditions with a few high clouds hiding the moon at times. Some
valley fog is once again likely in the wind protected northern
valleys. Not much else to elaborate on for the tonight period with
main forecast effort put into the dramatic changes afoot for
tomorrow and beyond.
Friday through Saturday morning...Satellite imagery this
afternoon displays a large and stationary closed low circulating
off of California. This feature will not be a player as it slowly
drifts off to the south over the next couple days...leaving the
northwest under the northern branch polar storm track. Instead...
attention should be paid to the baroclinic leaf structure visible
crossing the Queen Charlotte Islands this afternoon...for it
identifies the incipient deep...robust and fast moving trough
which will barrel through the forecast area on Friday and open the
floodgate for a parade of polar systems to transit the region for
the next week.
the GFS/ECMWF/Canadian/UKMET models display good agreement and
continuity from previous runs in handling this initial
storm...while the NAM model is weaker...more progressive and
obviously the odd model out withing this guidance suite. Thus it
has been rejected for this afternoon's forecast effort.
Using a general consensus from the remaining models...confidence
is high for a strong trough passage and associated cold front
passage mainly impacting the region between 10AM and 10PM Friday. A
strong and well defined frontal surface...good jet and vorticity
support aloft along the front...a well directed moderately deep
moisture feed ahead of the front...and orographically favorable
mid level post frontal winds will conspire to produce significant
precipitation ahead of and immediately behind the front...and
promote windy and gusty conditions with the frontal passage mainly
Friday afternoon and evening.
In the west...conditions will deteriorate during the morning with
mountain snow in the Cascades and higher terrain of the Okanogan
area. There is not much low level upslope into the
Cascades...however dynamic support is adequate to retard or
nullify the normal rain shadow effect in the deep basin/Cascades
lee zones thus expect at least a few showers to come off the
mountains during the early afternoon at Omak and
Wenatchee...possibly as far east as Moses Lake. The daytime onset
period will likely promote valley rain in these low elevation
locations.
Over the east...a weak pre-frontal isentropic shield will lower
ceilings and moisten the air mass during the early
afternoon...with light snow beginning on the mountains north of
the basin. Sometime in the late afternoon or early evening the
main frontal band will arrive...the speed of this system makes
precise timing rather difficult this far out. Widespread
precipitation (initially valley rain and mountain snow) will
probably begin rather abruptly as the front approaches...culminating
in a 3 to 6 hour period of moderate precipitation before steady
precipitation becomes more showery. The late afternoon onset time
will probably lead to mostly rain below 3000 feet except in the
northern valleys where wet bulb effects may allow snow to reach
valley floors north of a Deer Park to Sandpoint line. As the
evening wears on freezing levels will plunge in the wake of the
cold front for a better chance of a change-over to mix or all
snow even in lower elevations...but by this time steady
precipitation will be breaking up into showers. Then the wind will
begin. the parent trough will promote lee side cyclogenesis over
Alberta and the tightening gradient will generate windy and gusty
conditions across the Columbia Basin feeding into this low.
the mountains of the Idaho Panhandle will catch the worst of this
storm with orographic ascent augmenting the dynamic and frontal
forcing and prolonging and concentrating post frontal showers.
Inherited watches for the mountains of Northern Idaho and Shoshone
County will be upgraded to warnings with the afternoon package
featuring six to 10 inches of snow accumulation and blowing and
drifting in the windy post frontal air mass.
By Saturday morning this fast moving storm will be exiting the
region with mainly only lingering scattered snow showers in the
Idaho Panhandle as the region enters a short lived break period
before the next system comes knocking. /Fugazzi
Saturday afternoon through Sunday...Models are in good agreement
of an occluded front reaching the Cascades late Saturday afternoon
and moving into Eastern Washington and North Idaho Saturday evening.
This will be a quick moving front due to a 190 knot jet upstream
pushing this system inland. Due to the cooler and drier air mass
that moves in Saturday morning snow levels will be low with this system.
Inspection of model soundings and 1000-850mb thicknesses suggests
all snow above 1000-1500 feet near the Canadian border and above
2500-3000 feet over the Blue Mountains/Camas Prairie area. Snow
levels look to be low enough in the Spokane/Coeur d'Alene area to
bring the first light accumulation of the season.
Moist isentropic ascent will result in light precipitation
developing from the Okanogan Highlands south to the Upper Columbia
Basin late Saturday afternoon and then spreading east into the
remainder of Eastern Washington and North Idaho early Saturday
evening. Snow will persist over the Idaho Panhandle Saturday night
due to prolonged upslope flow and isentropic ascent where valley
accumulations of 1 to 3 inches and mountain accumulations of 4 to
7 inches are possible. Given brief duration of snow for Spokane
and Pullman tied to the front itself accumulations should stay
around 1 inch or less. Strong downslope flow off the Cascades
through the event should keep the Wenatchee area dry. On Sunday
broad northwesterly flow will keep snow showers persisting into
the North Idaho Panhandle Mountains and Cascade Crest. With 850mb
winds out of the west at 40-50 knots along the Cascades...a
substantial rain shadow should extend to the Washington/Idaho
border keeping most of Central and Eastern Washington dry.
Although the strong winds aloft will result in windy conditions in
the mountains and breezy conditions over much of the lower
elevations. JW
Sunday Night through Thursday: The region remains under a moist
northwest flow through this period with a couple of more active
periods expected. Another fast moving system with a decent
moisture tap should start affecting the region during the day on
Monday, passing through by Monday night. Snow levels are expected
to be 2000 feet to the north and 4000 feet to the south leaving
the Spokane/Coeur d'Alene area with mostly rain. Depending on the
timing, the event may end with some wet snow to the lower
elevations. The lower elevations from the East Slopes, eastward to
the northern Panhandle should see snow. While frontal passage
late Monday will bring an end to the low land precipitation, strong
onshore flow will keep snow going along the Cascade crest and
over the mountains of the Idaho Panhandle, especially the Central
Panhandle and the Clearwaters. It appears that the region will
remain under this moist west nortwest flow through Wednesday with
cooler air in place. The forecast has chances for snow in the
lower elevations. But with no organized system, amounts will be
very light. Some big model differences exist in the Thursday and
beyond timeframe. The GFS from 12z shows a good moisture tap and
rising temps moving in on Thursday, while the 12z EC has a large,
cold and somewhat dry upper low moving in. The forecast has
increasing pops and slightly warmer temps/snow levels by Thursday
afternoon. JL
&&
.AVIATION...
18z TAFS...An upper ridge will flatten through 18z Friday with
mainly high level cloud cover expected over Eastern Washington and
North Idaho. Fog is not expected to be a problem at the TAF sites,
although can not rule out patchy fog at KSFF Friday morning. North
of the KGEG-KCOE corridor fog has been a larger factor this morning
with areas of valley fog. Given shallow depth this should burn off by
20z in the Colville and Sandpoint areas. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 29 48 27 37 31 43 / 0 30 90 40 60 10
Coeur d'Alene 28 47 28 35 31 42 / 0 30 100 40 80 40
Pullman 30 51 29 38 32 43 / 0 10 100 40 70 30
Lewiston 34 55 34 44 37 48 / 0 10 100 20 60 10
Colville 26 41 22 36 29 42 / 0 70 80 50 60 20
Sandpoint 27 43 27 34 30 41 / 10 60 100 40 80 50
Kellogg 30 45 30 32 31 38 / 0 40 100 60 100 70
Moses Lake 24 52 23 42 29 49 / 0 30 20 30 10 0
Wenatchee 33 51 29 41 31 47 / 0 30 20 20 10 0
Omak 25 47 18 37 23 47 / 0 50 20 30 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning from 1 PM Friday to 10 AM PST Saturday for
Central Panhandle Mountains-Northern Panhandle.
WA...None.
&&Hazardous weather outlook, Nov 10, 6:24 AM PST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 624 AM PST THU NOV 10 2011 IDZ001-004-WAZ042-111430- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- EAST SLOPES NORTHERN CASCADES- 624 AM PST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER TRAVEL CONDITIONS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS OF NORTH IDAHO AND NEAR THE CASCADES AS MUCH COLDER AIR SPILLS INTO THE REGION BETWEEN FRIDAY AFTERNOON INTO SATURDAY MORNING. THE HEAVIEST SNOW AMOUNTS ARE EXPECTED TO FALL OVER THE MOUNTAINS OF NORTH IDAHO ABOVE 3500 FEET. WINTER STORM WATCHES HAVE BEEN ISSUED. THE COLDER AIR WILL PERSIST THROUGH MUCH OF THE WEEK WITH ADDITIONAL BOUTS OF SNOW EXPECTED. IDZ002-003-026-027-WAZ031>038-041-043-044-111430- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 624 AM PST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.